Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 9, NWS Albuquerque, NM

February 26, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 26, 2011, 4:04 PM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 27, 2011, 10:00 AM MST. It was in force for 8 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 26, 2011, 4:04 PM MST (23:04 UTC)
In effect from
Feb 27, 2011, 10:00 AM MST
Expired
Feb 27, 2011, 6:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 27, 10:18 AM MSTNON-TSTM WND GST 586 Ne Las Vegas, NMKLVS ASOS.
Feb 27, 6:00 PM MSTSNOW 38 Sw Rociada, NMWESNER SPRINGS SNOTEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2417 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS85 KABQ 262304
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
404 PM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT THROUGH EARLY EVENING FOR
THE MIDDLE RIO GRANDE VALLEY...EASTERN PLAINS...AND PARTS OF THE
SOUTHWEST MOUNTAINS AND CENTRAL MOUNTAIN CHAIN BELOW SIGNIFICANT
SNOWPACK DUE TO STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING NOW IN EFFECT LATE SUNDAY MORNING THROUGH SUNDAY
AFTERNOON FOR MOST OF THE EAST CENTRAL PLAINS DUE TO STRONG WINDS
AND LOW HUMIDITIES...

.CURRENT RED FLAG WARNING LOOKS ON TRACK WITH STRONG WINDS AND
LOW HUMIDITIES EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING
ACROSS THE CENTRAL MOUNTAIN CHAIN AND SOUTHWEST MOUNTAINS BELOW
SIGNIFICANT SNOW PACK...MIDDLE RIO GRANDE VALLEY...AND EASTERN
PLAINS. EVEN STRONGER WINDS ARE EXPECTED ON SUNDAY WITH GUSTS IN
THE 50 TO 60 MPH RANGE EXPECTED ACROSS NEW MEXICOS EASTERN PLAINS.
HOWEVER...THE AREA OF CRITICALLY LOW HUMIDITIES SUNDAY WILL BE
CONFINED TO EASTERN PARTS OF THE EAST CENTRAL PLAINS AS PRECIPITATION
MOVES INTO NEW MEXICO FROM THE WEST. HUMIDITIES SHOULD REMAIN
ABOVE CRITICAL THRESHOLDS IN GUADALUPE COUNTY SUNDAY AFTERNOON...SO
THAT PART OF THE EAST CENTRAL PLAINS IS NOT INCLUDED IN THE RED
FLAG WARNING.

NMZ108-270300-
/O.UPG.KABQ.FW.A.0007.110227T1800Z-110228T0100Z/
/O.NEW.KABQ.FW.W.0009.110227T1700Z-110228T0000Z/
/O.CON.KABQ.FW.W.0008.000000T0000Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
404 PM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY
EXCLUDING GUADALUPE COUNTY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 35 AND 50 MPH TODAY. WIND SPEEDS WILL WEAKEN TONIGHT
  THEN STRENGTHEN AGAIN SUNDAY WITH SOUTHWEST WINDS GUSTING
  BETWEEN 50 AND 60 MPH DURING THE AFTERNOON.

* RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITIES BETWEEN 5 AND 13
  PERCENT THIS AFTERNOON...THEN FROM 10 TO 15 PERCENT ON SUNDAY
  AFTERNOON. THE EXCEPTION WILL BE GUADALUPE COUNTY SUNDAY
  AFTERNOON...WHERE HUMIDITIES WILL REMAIN ABOVE 15 PERCENT. 

* TIMING...THE MOST CRITICAL CONDITIONS WILL PERSIST UNTIL SUNSET
  THIS AFTERNOON. ON SUNDAY THE MOST CRITICAL CONDITIONS WILL
  OCCUR FROM 1 TO 5 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

NMZ103-104-106-107-109-270300-
/O.CON.KABQ.FW.W.0008.000000T0000Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
404 PM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 35 AND 50 MPH WILL CONTINUE THROUGH SUNSET BEFORE THEY
  GRADUALLY DECREASE. WIND SPEEDS WILL DROP BELOW CRITICAL THRESHOLDS
  AROUND 8 PM.

* RELATIVE HUMIDITY...EXPECT HUMIDITIES BETWEEN 6 AND 15 PERCENT.

* TIMING...THE MOST CRITICAL CONDITIONS WILL BE FOUND BETWEEN 1 AND 5
  PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
2 follow-up statements
938 
WWUS85 KABQ 270303
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
803 PM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM SUNDAY FOR
THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.AN UPPER LOW PRESSURE SYSTEM AND COLD FRONT WILL CROSS NEW MEXICO
ON SUNDAY. THE FRONT WILL CROSS WESTERN NEW MEXICO IN THE
MORNING...BRINGING A RAPID COOLDOWN AND HIGHER HUMIDITIES WITH A
PERIOD OF SNOW SHOWERS. STRONG SOUTH TO SOUTHWEST WINDS IN ADVANCE
OF THE FRONT WILL SHIFT TO WEST TO NORTHWEST IN ITS WAKE THEN
INCREASE AS THE SURFACE PRESSURE GRADIENT INTENSIFIES. PORTIONS OF
CENTRAL AND EASTERN NEW MEXICO MAY SEE GUSTS RANGING FROM 50 TO 60
MPH.

CRITICALLY LOW HUMIDITIES HOWEVER...ARE ANTICIPATED TO BE
CONFINED TO MAINLY THE EAST CENTRAL PLAINS. GUSTY WINDS WILL
CONTINUE INTO SUNDAY EVENING...ALTHOUGH COOLER TEMPERATURES
SHOULD RESULT IN GOOD RH RECOVERY SUNDAY NIGHT.

NMZ108-271500-
/O.EXP.KABQ.FW.W.0008.000000T0000Z-110227T0300Z/
/O.CON.KABQ.FW.W.0009.110227T1700Z-110228T0000Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
803 PM MST SAT FEB 26 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST SUNDAY. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS
  BETWEEN 50 AND 60 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES FROM 10 TO 15 PERCENT
  SUNDAY AFTERNOON.

* TIMING...THE MOST CRITICAL CONDITIONS AND STRONGEST WINDS WILL
  OCCUR FROM 1 TO 5 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

NMZ103-104-106-107-109-270415-
/O.EXP.KABQ.FW.W.0008.000000T0000Z-110227T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
803 PM MST SAT FEB 26 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 



$$
517 
WWUS85 KABQ 271221
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
521 AM MST SUN FEB 27 2011

...RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 6 PM FOR ALL OF
THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.A VERY STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL TRACK OVER NEW
MEXICO TODAY. THIS SYSTEM WILL BRING VERY STRONG WINDS ALOFT TO
THE STATE WHILE A DEEP SURFACE LOW DEVELOPS IN THE PLAINS.
UNSTABLE CONDITIONS ALSO LOOK TO REMAIN OVER THE EASTERN
PLAINS...ALLOWING STRONG WINDS AND DRY AIR ALOFT TO MIX DOWN TO
THE SURFACE. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITY WILL
CREATE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS.

NMZ104-280100-
/O.EXB.KABQ.FW.W.0009.110227T1700Z-110228T0100Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
521 AM MST SUN FEB 27 2011

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS
  BETWEEN 45 AND 50 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES FROM 12 TO 15 PERCENT 
  THIS AFTERNOON. 

* TIMING...THE MOST CRITICAL CONDITIONS AND STRONGEST WINDS WILL 
  OCCUR FROM 1 TO 5 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

NMZ108-280100-
/O.EXT.KABQ.FW.W.0009.110227T1700Z-110228T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
521 AM MST SUN FEB 27 2011

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
MST THIS EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM MST THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 35 MPH WITH GUSTS
  BETWEEN 50 AND 60 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITIES FROM 10 TO 15 PERCENT 
  THIS AFTERNOON. 

* TIMING...THE MOST CRITICAL CONDITIONS AND STRONGEST WINDS WILL 
  OCCUR FROM 1 TO 5 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 26, 3:37 PM MST, 27 minutes earlier.

Area forecast discussion, Feb 26, 3:37 PM MST, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 PM MST SAT FEB 26 2011

.DISCUSSION...
STRONG TO HIGH WINDS SUNDAY OVER THE SC...SE AND EC ZONES. LIGHT
TO MODERATE SNOW OVER THE W.

WIND AND SNOW EXPECTED THROUGH SUNDAY FOLLOWED BY A MORE TRANQUIL
AND DRY PERIOD.

STORM MOVING SE ALONG THE CA COAST WILL TURN E TOWARD AZ TON AND
CROSS NM SUN. STORM WILL ACCELERATE AND WEAKEN SOME AS IT CROSSES
THE STATE. THIS SHOULD HOLD DOWN SNOW ACCUMULATIONS OVER THE W...
BUT THE E WILL GET BLASTED BY STRONG TO HIGH AND POTENTIALLY
DAMAGING WINDS SUN.

CLOUDS INCREASING ACROSS THE STATE THIS PM AND THAT WILL CONTINUE
TON WITH SNOW DEVELOPING OVER THE GILA REGION AROUND MIDNIGHT.
SNOW WILL SPREAD N AND E SUN AM AND CONTINUE THROUGH MOST OF THE
PM BEFORE DIMINISHING QUICKLY IN THE EVENING. MEANWHILE A STRONG
SURFACE COLD FRONT WILL SWEEP ACROSS NM SUN PRODUCING GUSTS OF 60
TO 65 MPH OVER THE SC MOUNTAINS AND CENTRAL HIGHLANDS EAST TO THE
TX BORDER. WILL ISSUE A HIGH WIND WARNING FOR THESE ZONES. MID
LEVEL WINDS NOT AS STRONG AS PORTRAYED ON SAT BUT STILL WILL PACK
A DECENT PUNCH ACROSS THESE ZONES. THE SURFACE LOW SHOULD BE CLOSE
ENOUGH TO THE FAR NE TO PREVENT HIGH WINDS FROM DEVELOPING. THIS
AREA WILL BE COVERED WITH A WIND ADVISORY ALONG WITH THE ZONES
SURROUNDING THE HIGH WIND WARNING. BORDERLINE WIND ADVISORY
OR THE MIDDLE AND LOWER RIO GRANDE VALLEY WITH THE IDEA THAT
CLOUDS AND MAYBE SOME PRECIP WILL KEEP WINDS JUST BELOW CRITERIA.
TEMPS SUN WILL BE NOTICEABLY COOLER THAN TODAY ESPECIALLY IN THE W.

WINDS AND PRECIPITATION TO DIMINISH SUN NIGHT WITH MON TURNING OUT
TO BE DRY AND MILDER...ASIDE FROM OUR FAR SE ZONES. TUE THROUGH
THU WILL BE MOSTLY DRY AND MILD. AN ISOLATED SHOWER IS POSSIBLE
OVER THE PEAKS OF THE NRN MOUNTAINS WED NIGHT AS A WEAK SYSTEM
CROSSES THE STATE. A STRONGER STORM COULD IMPACT NM AT THE END
OF THE WEEK. CHJ

&&

.AVIATION...

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 44
ISOLD SHRA AND MTN SHSN WILL BE POSSIBLE THIS AFTN IN THE NW MTNS
AND PLATEAU. COVERAGE WILL INCRS THRU EVENING AND SPREAD SWD W OF
RIO GRANDE TO AZ BORDER...BECMG SCT/NUMRS TOWARD MORNING AS SN LVL
LWRS TO VALLEY BOTTOMS. SHOWERS/MTN OBSCS MAY REACH AS FAR E AS THE
E SLOPES OF CNTRL MTN CHAIN SUNDAY W/ BEST CHC FOR IFR OR MVFR
CONDITIONS ALONG/WEST OF CONT DIVIDE WHERE PRECIP SHOULD REMAIN
ALL SN THRU SUN AFTN. STRONG WSW WINDS WILL BE MAIN HAZARD
ELSEWHERE SUNDAY WITH G56KT POSSIBLE AROUND MID DAY ALONG AND S OF
A LINE FM SRR TO ROW...G50KT POSSIBLE NEWD TO TCC/CVN AND G45KT
POSSIBLE ELSEWHERE ACROSS THE EAST. &&

.FIRE WEATHER...
DYNAMIC AND CRITICAL FIRE WEATHER PATTERN CONTINUES THIS WEEKEND.
THE STRONG UPPER LOW WILL EXIT THE CA COAST TONIGHT THEN OPEN INTO A
TROUGH AS IT CROSSES NM ON SUNDAY. A STRONG POLAR JET STREAK WILL
CROSS WITH THE SYSTEM. WHILE STRONGEST WINDS ARE EXPECTED OVER NEW
MEXICO ON SUNDAY...TODAY CONTINUES TO BE THE MORE CRITICAL FIRE
WEATHER DAY WITH A WIDESPREAD AREA OF THE STATE EXCEEDING CRITICAL
THRESHOLDS FOR STRONG WINDS AND LOW HUMIDITY FOR THE REMAINDER OF
THE AFTERNOON AND INTO THE EARLY EVENING.

THE RECENT BOUT OF ABOVE NORMAL TEMPERATURES WILL COME TO A
SCREECHING HALT AS A STRONG PACIFIC COLD FRONT CROSSES FROM THE WEST
WITH THE UPPER LEVEL SYSTEM ON SUNDAY. HOWEVER...THE FRONT WONT
REACH THE EASTERN PLAINS IN TIME TO PREVENT SUNDAYS HIGHS FROM
CLIMBING A FEW DEGREES ABOVE NORMAL AGAIN. THE SURFACE PRESSURE
GRADIENT WILL BE VERY STRONG ACROSS NM SUNDAY AS THE COLD FRONT
CROSSES AND A 999.4 MB SURFACE LOW TRACKS FROM SE CO SOUTHEASTWARD
THRU THE TX/OK PANHANDLES. MUCH OF THE FORECAST AREA WILL EXPERIENCE
BREEZY TO WINDY CONDITIONS. THE STRONGEST WINDS WILL BE FOUND ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN. GUSTS TO 60 MPH ARE EXPECTED
FROM MID DAY THROUGH THE AFTERNOON FROM CLINES CORNERS TO TUCUMCARI
AND CLOVIS...WITH GUSTS AROUND 50 MPH POSSIBLE FROM LAS VEGAS TO ROY
AND CLAYTON.

CRITICALLY LOW HUMIDITIES WILL ACCOMPANY THE STRONG WINDS SUNDAY
ACROSS THE EAST CENTRAL PLAINS...SO WITH THIS FORECAST PACKAGE WE
WILL UPGRADE THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING IN
NMZ 108. THE EXCEPTION WILL BE GUADALUPE COUNTY...WHERE COOLER AIR
AND SOME SHOWERS WILL MOVE IN FROM THE WEST ENABLING HUMIDITIES TO
REMAIN ABOVE 15 PERCENT.

MEANWHILE...THE UPPER LOW WILL CAUSE PRECIPITATION TO BECOME
WIDESPREAD ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN TONIGHT
THROUGH SUNDAY. SOME SHOWERS MAY ALSO TRAVERSE THE EAST SLOPES OF
THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGH PLAINS...BUT THESE
SHOULD REMAIN LIGHT. THE BEST CHANCE FOR WETTING PRECIP WILL BE
FOUND ACROSS THE NW AND WC CENTRAL MOUNTAINS AND THE NW PLATEAU. A
FEW TO SEVERAL INCHES OF SNOW ACCUMULATION WILL FAVOR LOCATIONS
ALONG AND WEST OF THE CONTINENTAL DIVIDE.

THE STRONG WINDS WILL GRADUALLY DIMINISH OVERNIGHT SUNDAY NIGHT.
COOLER TEMPERATURES WILL BE IN PLACE MONDAY...WHEN MUCH OF CENTRAL
AND WESTERN NM CAN EXPECT POOR VENTILATION. THE PATTERN THROUGH NEXT
WEEK LOOKS FAIRLY TRANQUIL WITH ZONAL FLOW PREVAILING. SOME BREEZY
PERIODS WILL OCCUR AS TEMPERATURES GRADUALLY WARM THROUGH THE WEEK.
44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  30  39  19  50 /  20  50   5   0
DULCE...........................  23  37  13  49 /  40  60  10   0
CUBA............................  25  37  17  49 /   5  60   5   0
GALLUP..........................  27  36  10  49 /  40  70   5   0
EL MORRO........................  24  35   7  48 /  40  80   0   0
GRANTS..........................  28  38  11  51 /  20  60   0   0
QUEMADO.........................  27  36   9  53 /  40  90   0   0
GLENWOOD........................  31  45  16  54 /  60  60   0   0
CHAMA...........................  18  33   9  44 /  40  70  10   0
LOS ALAMOS......................  28  39  21  50 /   5  60   5   0
PECOS...........................  26  40  17  50 /   0  40   5   0
CERRO/QUESTA....................  22  39  11  50 /   5  50  10   0
RED RIVER.......................  19  31   7  45 /   5  60  20   0
ANGEL FIRE......................  20  35   9  45 /   5  50  20   0
TAOS............................  24  39  13  51 /   5  40   5   0
MORA............................  25  41  14  53 /   0  40  10   0
ESPANOLA........................  28  44  19  58 /   0  30   5   0
SANTA FE........................  26  40  17  50 /   0  50   5   0
SANTA FE AIRPORT................  28  42  20  52 /   0  40   5   0
ALBUQUERQUE FOOTHILLS...........  33  42  21  53 /   0  30   0   0
ALBUQUERQUE HEIGHTS.............  35  44  24  55 /   0  30   0   0
ALBUQUERQUE VALLEY..............  32  46  23  58 /   0  30   0   0
ALBUQUERQUE WEST MESA...........  33  44  24  56 /   0  30   0   0
LOS LUNAS.......................  31  47  21  59 /   0  30   0   0
RIO RANCHO......................  32  44  23  59 /   0  30   0   0
SOCORRO.........................  38  51  22  60 /   0  30   0   0
SANDIA PARK/CEDAR CREST.........  30  40  18  55 /   0  30   5   0
TIJERAS.........................  32  42  20  55 /   0  30   5   0
MORIARTY/ESTANCIA...............  30  42  20  53 /   0  30   0   0
CLINES CORNERS..................  28  40  17  51 /   0  30   5   0
GRAN QUIVIRA....................  34  45  21  54 /   0  30   0   0
CARRIZOZO.......................  38  53  22  59 /   0  30   0   0
RUIDOSO.........................  36  44  22  47 /   0  40   0   0
CAPULIN.........................  29  48  17  51 /   0  10  20   0
RATON...........................  26  51  17  58 /   0  10  10   0
SPRINGER........................  28  52  20  57 /   0  10   5   0
LAS VEGAS.......................  29  44  18  56 /   0  20   5   0
CLAYTON.........................  32  57  23  58 /   0   5   5   0
ROY.............................  32  51  23  55 /   0  10   5   0
CONCHAS.........................  33  60  28  65 /   0   5   5   0
SANTA ROSA......................  34  56  26  65 /   0   5   5   0
TUCUMCARI.......................  35  62  24  65 /   0   5   5   0
CLOVIS..........................  35  62  26  61 /   0   5   0   0
PORTALES........................  34  64  27  64 /   0   5   0   0
FORT SUMNER.....................  34  61  28  65 /   0   5   0   0
ROSWELL.........................  38  67  27  67 /   0   5   0   0
PICACHO.........................  42  58  25  63 /   0  10   0   0
ELK.............................  39  49  23  48 /   0  20   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-106>109.

WIND ADVISORY FROM 6 AM TO 8 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ521-522-524-525-529>532.

HIGH WIND WARNING FROM 6 AM TO 8 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ523-526-533>540.

RED FLAG WARNING FROM 10 AM TO 5 PM MST SUNDAY FOR THE FOLLOWING
ZONES...NMZ108.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MST SUNDAY
FOR THE FOLLOWING ZONES...NMZ508-509.

WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM MST SUNDAY FOR THE
FOLLOWING ZONES...NMZ501>506-510-511.

&&

40/44
Hazardous weather outlook, Feb 26, 5:26 AM MST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
526 AM MST SAT FEB 26 2011

NMZ501>540-271300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
526 AM MST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
THIS EVENING FOR CENTRAL AND EASTERN NEW MEXICO WHERE LOW HUMIDITIES
COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS. WIND GUSTS TO 55 MPH OVER THE SANGRE DE CRISTO
MOUNTAINS AND ADJACENT NORTHEAST HIGHLANDS WILL DEVELOP BY LATE
MORNING AND CONTINUE THROUGH LATE THIS AFTERNOON. SNOW DEVELOPING
LATE THIS EVENING OVER NORTHERN NEW MEXICO...AND OVER WESTERN NEW
MEXICO FROM THE CONTINENTAL DIVIDE WESTWARD...MAY IMPACT TRAVEL
CONDITIONS OVER HIGH COUNTRY ROADS THROUGH EARLY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY...STRONG WINDS REDEVELOPING OVER EASTERN NEW MEXICO MAY
GUST TO 65 MPH THROUGH SUNDAY AFTERNOON...WITH LOCAL GUSTS TO 70
MPH POSSIBLE OVER EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN.
GUSTY WINDS AND LOW HUMIDITIES OVER THE EASTERN PLAINS WILL
PRODUCE DANGEROUS FIRE WEATHER CONDITIONS...MAINLY SOUTH OF
INTERSTATE 40 AND EAST OF THE CENTRAL MOUNTAIN CHAIN. SNOW
INTENSIFYING OVER WESTERN AND NORTHERN NEW MEXICO WILL PRODUCE
GREATEST ACCUMULATIONS OVER WESTERN CATRON COUNTY MAINLY SOUTH OF
HIGHWAY 60. EXPECT LESSER AMOUNTS OVER EASTERN CATRON AND WESTERN
SOCORRO COUNTIES...FROM THE CONTINENTAL DIVIDE WEST TO THE
ARIZONA LINE...AND OVER THE JEMEZ AND SAN JUAN MOUNTAINS. WINDY
CONDITIONS WITH BLOWING AND FALLING SNOW WILL CREATE LOCALLY POOR
VISIBILITIES AT TIMES AND DIFFICULT DRIVING CONDITIONS OVER
NORTHERN AND WESTERN NEW MEXICO BEFORE SNOW TAPERS OFF RAPIDLY BY
EARLY SUNDAY EVENING.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED WIND SPEEDS...WIND
IMPACTS AND DAMAGE...AND SNOWFALL AMOUNTS THROUGH THE NATIONAL
WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY
CALLING 1.888.386.7637...OR VIA AMATEUR RADIO. REPORT WILDFIRE
STARTS TO LOCAL LAW ENFORCEMENT OR EMERGENCY DISPATCH.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:30 AM MSTWinter Storm WatchABQ11 hr
Feb 26, 4:30 AM MSTWinter Weather AdvisoryABQ34 hr
Feb 26, 4:02 PM MSTHigh Wind WarningABQ28 hr
Feb 26, 4:02 PM MSTWind AdvisoryABQ28 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.